Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS La Crosse, WI

June 29, 2025Monroe County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 29, 2025, 2:58 PM CDT for Monroe County, Wisconsin. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2025, 2:58 PM CDT (19:58 UTC)
Expired
Jun 29, 2025, 5:15 PM CDT
In force
2 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Monroe County, WI

The radar

The La Crosse radar (KARX), 60 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:05 PM CDTFLOOD2 Nne Oakdale, WICorrects previous flood report from 2 NNE Oakdale. Water reported near county road PP with water over a nearby township road.
Jun 29, 4:05 PM CDTFLOOD2 Nne Oakdale, WIWater reported near and over county road PP near Oakdale.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WGUS53 KARX 291958
FFWARX
WIC081-292215-
/O.NEW.KARX.FF.W.0002.250629T1958Z-250629T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
258 PM CDT Sun Jun 29 2025

The National Weather Service in La Crosse has issued a

* Flash Flood Warning for...
  Southeastern Monroe County in west central Wisconsin...

* Until 515 PM CDT.

* At 258 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tomah, Norwalk, Wilton, Ridgeville, Oakdale, Wyeville, Highway 131 
  And County A, Tunnel City, Jackson Pass, I 90 And I 94 
  Interchange, Valley Junction, St Marys and Shennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4385 9077 4397 9064 4410 9037 4408 9031
      4405 9031 4401 9031 4400 9031 4398 9031
      4374 9064

FLASH FLOOD...RADAR INDICATED

$$

Naylor
2 follow-up statements
337 
WGUS73 KARX 292114
FFSARX

Flash Flood Statement
National Weather Service La Crosse WI
414 PM CDT Sun Jun 29 2025

WIC081-292215-
/O.CON.KARX.FF.W.0002.000000T0000Z-250629T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe WI-
414 PM CDT Sun Jun 29 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT THIS 
AFTERNOON FOR SOUTHEASTERN MONROE COUNTY...

At 414 PM CDT, emergency management reported thunderstorms producing 
heavy rain across the warned area. Between 2 and 4 inches of rain 
have fallen. Additional rainfall amounts up to 1 inch are possible 
in the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported that county roads near
         Tomah and Oakdale had water over the roadway.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Tomah, Norwalk, Wilton, Ridgeville, Oakdale, Wyeville, Highway 131 
  And County A, Tunnel City, Jackson Pass, I 90 And I 94 
  Interchange, Valley Junction, St Marys and Shennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4385 9077 4397 9064 4410 9037 4408 9031
      4405 9031 4401 9031 4400 9031 4398 9031
      4374 9064

FLASH FLOOD...OBSERVED

$$

Naylor
833 
WGUS73 KARX 292207
FFSARX

Flash Flood Statement
National Weather Service La Crosse WI
507 PM CDT Sun Jun 29 2025

WIC081-292217-
/O.EXP.KARX.FF.W.0002.000000T0000Z-250629T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe WI-
507 PM CDT Sun Jun 29 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM CDT THIS AFTERNOON FOR 
SOUTHEASTERN MONROE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4385 9077 4397 9064 4410 9037 4408 9031
      4405 9031 4401 9031 4400 9031 4398 9031
      4374 9064

$$

Rieck

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 12:28 PM CDT, 2 hours 30 minutes earlier. Its key messages:

  • Showers and storms likely (50-60% coverage) this afternoon and evening, a few strong to severe storms will be possible with strong to locally damaging wind gusts being the primary hazard.
  • Additional showers and storms possible Monday and midweek. However, confidence in overall coverage of these storms remains low.
  • Seasonable temperatures to start the work week with highs in the upper 70s to middle 80s, but will slowly warm towards the end of the week.
Area forecast discussion, Jun 29, 12:28 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1228 PM CDT Sun Jun 29 2025

.KEY MESSAGES...

- Showers and storms likely (50-60% coverage) this afternoon and
  evening, a few strong to severe storms will be possible with
  strong to locally damaging wind gusts being the primary
  hazard.

- Additional showers and storms possible Monday and midweek.
  However, confidence in overall coverage of these storms
  remains low.

- Seasonable temperatures to start the work week with highs in
  the upper 70s to middle 80s, but will slowly warm towards the
  end of the week.

&&

.DISCUSSION...
Issued at 1228 PM CDT Sun Jun 29 2025

Rest of Today: Showers & Storms Likely, Some Strong to Severe

Much of today will be characterized by a boundary that will
continue to push through central MN and into the local area
beginning this afternoon. This coupled with peak heating and
lingering differential heating boundaries, will enable
convective initiation to take place across portions of southeast
MN, northeast IA and west-central WI around 2-4 pm as portrayed
across several of the CAMs. Overall, instability is fairly
respectable with MUCAPE values of around 2500-3500 J/kg
suggesting that storms could develop fairly quickly but have a
difficult time organizing as 0-6km bulk shear values in the
29.15z RAP are unimpressive at around 20 kts. Will also have to
see how a low-level capping inversion manifests over the
afternoon, if this can erode effectively with peak heating and
not be hindered by upper-level cirrus, this will allow any
elevated convection to become become surface based (albeit with
relatively high LCLs), a strong to locally damaging wind threat
(40-60mph) could be realized with a few storms as DCAPE values
approach 800-1200 J/kg in the 29.15z RAP coupled with fairly
steep low-level lapse rates this afternoon.

Determining exactly where storms will develop is very challenging in
this environment as lack of appreciable bulk shear will make storms
outflow dominant somewhat quickly, hence expecting storms to be
pulse-like in nature unless they can cluster along the
aforementioned boundary. Regardless, general expectation is for
storms to slowly meander eastward throughout the afternoon and exit
the area over the course of the early evening.

Monday - Next Weekend: Periodic Storm Chances but Dry Tuesday

As we head into Monday, a broader shortwave trough pushes southward
out of Manitoba, Canada and swings through the Upper Midwest during
the daytime hours on Monday. As this occurs, a weak surface cold
front will push through the region providing the lift needed for
some showers and storms to pop up earlier in the day on Monday.
Overall, instability is more limited for Monday with MLCAPE values
around 1000-1500 J/kg and are shallower with your equilibrium level
across much of the CAMs being around 30-33kft in western WI.
However, with some stronger middle and upper-level flow in the exit
region of the synoptic trough, some marginally better 0-6km shear is
suggested in the 29.15z RAP of around 30-40 kts. This would suggest
some better organization is possible which could support some gusty
winds and small hail in western WI in spite of the less favorable
instability profiles.

Looking towards Tuesday, drier conditions are anticipated as
subsidence behind the aforementioned trough works its way into the
area. Northwesterly flow will aid in keeping temperatures seasonable
with highs in the upper 70s to middle 80s and minimal sky cover.
Will have to watch for any weak pieces of shortwave energy that
sneak through the flow on Wednesday and Thursday. With the grand
ensemble (GEFS/EC/Canadian ensemble) having medium (40-60%)
probabilities for measurable precipitation on Wednesday and
Thursday, would think that there would be some features trying to
sneak into the area. However given the lower resolvability of these
small scale features at this time range, will keep with the lower
end NBM precipitation chances for now.

By Friday, the deterministic global models (GFS/EC/Canadian) tend to
agree on developing some upper-level ridging into the area allowing
some warming of temperatures before quasi-zonal flow takes hold
keeping our temperatures steady, likely near to slightly above
average into the weekend. Some hints that a more robust shortwave
will move towards the area for next weekend with the grand ensemble
(GEFS/EC/Canadian ensemble) having high probabilities (60-90%) for
measurable precipitation. While it is far too early to
determine if there is any severe potential with this, have held
with the higher precipitation chances in the NBM for the weekend
as this is consistent with ensemble guidance.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1155 AM CDT Sun Jun 29 2025

CIGS: high/mid level cigs predominant through the forecast period.
Even with convection cigs likely to be above 6kft per the suite of
meso models.

WX/vsby: filtered sunshine and then a cold front will need to work
together to spark showers/storms this afternoon. Latest runs of the
CAMS suggest this won't occur until the front has shifted east of
KRST. Will hedge bets and keep a brief PROB30 for thunder risk at
KRST for early afternoon, with TSRA more likely for KLSE (tempo)
from mid to late afternoon.

WINDS: southerly swinging west/northwest with the passage of the
front this afternoon/early evening. Some enhanced gustiness possible
around any collapsing storm (25-30kts).

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Naylor
AVIATION...Rieck
Hazardous weather outlook, Jun 29, 3:04 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
304 AM CDT Sun Jun 29 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-301215-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
304 AM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Scattered severe thunderstorms are possible this afternoon. The
primary threat is damaging winds of around 60 mph. Hail up to 1
inch in diameter will also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There may be periods of thunderstorms mid to late week. It is too
early to determine the threat for any severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for a brief period this
afternoon.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

KDS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:01 PM CDTAreal Flood AdvisoryARXLa Crosse118 min
Jun 29, 2:28 PM CDTAreal Flood AdvisoryARXAdams2 hr
Jun 29, 3:13 PM CDTSevere Thunderstorm WarningARXMonroe7 min
Jun 29, 3:15 PM CDTSevere Thunderstorm WarningARXVernon16 min

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.